Format

Send to

Choose Destination
Neurophysiol Clin. 2000 Dec;30(6):383-6.

Severe but reversible encephalopathy associated with cefepime.

Author information

1
Epilepsy and EEG Unit, Geneva Cantonal Hospital, 1211 Geneva 14, Switzerland.

Abstract

In this study, a report has been made of 19 cases of severe encephalopathy in patients with renal impairment who were treated during the last three years for various infections with cefepime, a new parenteral cephalosporin antibiotic. All patients (aged 57 to 91 years) presented a prolonged confusional state associated with diffuse rhythmic non-reactive triphasic sharp waves on the EEG. All the electroclinical symptomatology disappeared within 24-48 hours after discontinuation of drug administration. A clear relation was found between encephalopathy and cefepime intake. These observations underline the fact that the cefepime dosage should be reduced in renally impaired patients.

PMID:
11191931
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center